Economics at your fingertips  

Local volatility and the recovery rate of credit default swaps

Jeroen Jansen, Sanjiv R. Das and Frank J. Fabozzi

Journal of Economic Dynamics and Control, 2018, vol. 92, issue C, 1-29

Abstract: Credit default swap (CDS) spreads can only be decomposed into the probability of default and the loss-given-default by imposing some structure. Employing a hybrid binomial tree for equities and a recovery function, Das and Hanouna (2009) obtain accurate estimates for CDS spreads by fitting the model to historical equity volatilities. We extend their approach by including the full implied volatility surface, developing an implied binomial tree with a jump to default based on extending the Derman and Kani (1994) tree. We then evaluate the effect of including the full volatility surface on the implied CDS recovery rate.

Keywords: Credit default swap; Recovery rates; Implied tree models; Implied volatility; Local volatility; Option pricing (search for similar items in EconPapers)
JEL-codes: C02 C13 G12 G13 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2018-11-10
Handle: RePEc:eee:dyncon:v:92:y:2018:i:c:p:1-29